Alert archive / Kentucky / Red Flag Warnings in 2010
Red Flag Warning 2, NWS Jackson, KY
NWS Jackson, KY issued this red flag warning at Apr 6, 2010, 3:43 AM EDT for 33 counties in Kentucky. It took effect at Apr 6, 2010, 1:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2010, 3:43 AM EDT (07:43 UTC)
- In effect from
- Apr 6, 2010, 1:00 PM EDT
- Expired
- Apr 6, 2010, 9:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1181 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
072 WWUS83 KJKL 060743 RFWJKL RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSON KY 343 AM EDT TUE APR 6 2010 ...LOW RELATIVE HUMIDITIES AND STRONG AND GUSTY WINDS EXPECTED THIS AFTERNOON AND EARLY THIS EVENING... .A STRENGTHENING PRESSURE GRADIENT BETWEEN A DEVELOPING LOW PRESSURE SYSTEM IN THE PLAINS AND AN AREA OF HIGH PRESSURE LOCATED OFF OF THE SOUTHEASTERN UNITED STATES WILL ALLOW FOR STRONG AND GUSTY WINDS TO DEVELOP ACROSS THE AREA TODAY. ADDITIONALLY...DRY AIR ALOFT WILL MIX DOWN IN THE AFTERNOON... BRINGING LOW RELATIVE HUMIDITIES. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061600- /O.UPG.KJKL.FW.A.0001.100406T1800Z-100407T0000Z/ /O.NEW.KJKL.FW.W.0002.100406T1700Z-100406T2300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 343 AM EDT TUE APR 6 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SUSTAINED SOUTHWEST WINDS AT AROUND 15 MPH...WITH GUSTS BETWEEN 30 AND 35 MPH...COMBINED WITH RELATIVE HUMIDITIES BOTTOMING OUT NEAR 25 PERCENT OR LESS...WILL BRING AN ENHANCED THREAT FOR WILDFIRES THIS AFTERNOON AND EARLY THIS EVENING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE EXPECTED SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ GEOGERIAN
3 follow-up statements
670 WWUS83 KJKL 061552 RFWJKL RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSON KY 1152 AM EDT TUE APR 6 2010 ...LOW RELATIVE HUMIDITIES AND STRONG AND GUSTY WINDS EXPECTED THIS AFTERNOON AND EARLY THIS EVENING... .A STRENGTHENING PRESSURE GRADIENT BETWEEN A DEVELOPING LOW PRESSURE SYSTEM IN THE PLAINS AND AN AREA OF HIGH PRESSURE LOCATED OFF OF THE SOUTHEASTERN UNITED STATES HAS ALLOWED FOR STRONG AND GUSTY WINDS TO DEVELOP ACROSS THE AREA TODAY. ADDITIONALLY...DRY AIR IS MIXING DOWN FROM ALOFT. THE DRY AIR COMBINED WITH THE RECORD HIGH TEMPERATURES WILL CREATE VERY LOW RELATIVE HUMIDITIES. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-062300- /O.CON.KJKL.FW.W.0002.100406T1700Z-100406T2300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 1152 AM EDT TUE APR 6 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES: IN KENTUCKY...44...50...51...52...58...59...60...68...69 ...79...80...83...84...85...86...87...88...104...106 ...107...108...109...110...111...112...113...114...115...116 ...117...118...119...120 SUSTAINED SOUTHWEST WINDS AT AROUND 15 MPH...WITH GUSTS BETWEEN 30 AND 35 MPH...COMBINED WITH RELATIVE HUMIDITIES BOTTOMING OUT NEAR 20 PERCENT...WILL BRING AN ENHANCED THREAT FOR WILDFIRES THROUGH 7 PM THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE EXPECTED SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JJ
178 WWUS83 KJKL 062226 RFWJKL RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSON KY 626 PM EDT TUE APR 6 2010 ...LOW RELATIVE HUMIDITY AND STRONG AND GUSTY WINDS EXPECTED TO CONTINUE UNTIL SUNDOWN... .A STRENGTHENING PRESSURE GRADIENT BETWEEN A DEVELOPING LOW PRESSURE SYSTEM IN THE PLAINS AND AN AREA OF HIGH PRESSURE LOCATED OFF OF THE SOUTHEASTERN UNITED STATES HAS ALLOWED FOR STRONG AND GUSTY WINDS TO DEVELOP ACROSS THE AREA TODAY. ADDITIONALLY...DRY AIR IS MIXING DOWN FROM ALOFT. THE DRY AIR COMBINED WITH THE RECORD HIGH TEMPERATURES WILL CREATE VERY LOW RELATIVE HUMIDITY THROUGH SUNDOWN THIS EVENING. ANOTHER DRY AND WINDY DAY IS THEN EXPECTED FOR FAR EASTERN KENTUCKY ON WEDNESDAY...BUT HIGH CLOUDS AND SOME MOISTURE RETURN SHOULD KEEP HUMIDITY VALUES HIGHER FOR THE REST OF THE AREA. KYZ107-110-113-118>120-071200- /O.NEW.KJKL.FW.A.0002.100407T1800Z-100407T2300Z/ /O.EXT.KJKL.FW.W.0002.000000T0000Z-100407T0100Z/ JOHNSON-FLOYD-KNOTT-LETCHER-MARTIN-PIKE- 626 PM EDT TUE APR 6 2010 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING. THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH EARLY WEDNESDAY EVENING. SUSTAINED SOUTHWEST WINDS AT AROUND 15 MPH...WITH GUSTS UP TO 30 MPH...COMBINED WITH RELATIVE HUMIDITY VALUES BOTTOMING OUT NEAR 20 PERCENT...WILL BRING AN ENHANCED THREAT FOR WILDFIRES THROUGH SUNDOWN THIS EVENING. ANOTHER WARM AND DRY DAY IS THEN EXPECTED ON WEDNESDAY. THE CURRENT FORECAST IS FOR ANOTHER AFTERNOON WITH SUSTAINED SOUTHWEST WINDS OF AROUND 15 MPH...WITH GUSTS UP TO 25 MPH...COMBINED WITH RELATIVE HUMIDITY VALUES BOTTOMING OUR BETWEEN 21 AND 27 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE EXPECTED SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ KYZ044-050>052-058>060-068-069-079-080-083>088-104-106-108-109- 111-112-114>117-070100- /O.EXT.KJKL.FW.W.0002.000000T0000Z-100407T0100Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-PERRY-CLAY- LESLIE- 626 PM EDT TUE APR 6 2010 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING. SUSTAINED SOUTHWEST WINDS AT AROUND 15 MPH...WITH GUSTS UP TO 30 MPH...COMBINED WITH RELATIVE HUMIDITY VALUES BOTTOMING OUT NEAR 20 PERCENT...WILL BRING AN ENHANCED THREAT FOR WILDFIRES THROUGH SUNDOWN THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE EXPECTED SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ABE
781 WWUS83 KJKL 070057 RFWJKL RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSON KY 857 PM EDT TUE APR 6 2010 KYZ107-110-113-118>120-071200- /O.EXP.KJKL.FW.W.0002.000000T0000Z-100407T0100Z/ /O.CON.KJKL.FW.A.0002.100407T1800Z-100407T2300Z/ JOHNSON-FLOYD-KNOTT-LETCHER-MARTIN-PIKE- 857 PM EDT TUE APR 6 2010 ...RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH EARLY WEDNESDAY EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH EARLY WEDNESDAY EVENING. WINDS HAVE SUBSIDED THIS EVENING ENDING THE CRITICAL FIRE WEATHER CONDITIONS FOR TODAY. A SOUTHWEST BREEZE WILL CONTINUE THROUGH THE NIGHT PROMOTING A POOR RELATIVE HUMIDITY RECOVERY ON THE RIDGES. ANOTHER DRY AND WINDY DAY IS THEN EXPECTED ON WEDNESDAY WITH AFTERNOON HUMIDITY FALLING TO AS LOW AS 21 PERCENT WITH SUSTAINED WINDS FROM THE SOUTHWEST UP TO 15 MPH...WITH GUSTS UP TO 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ KYZ044-050>052-058>060-068-069-079-080-083>088-104-106-108-109- 111-112-114>117-070200- /O.EXP.KJKL.FW.W.0002.000000T0000Z-100407T0100Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-PERRY-CLAY- LESLIE- 857 PM EDT TUE APR 6 2010 ...RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING. WINDS HAVE SUBSIDED THIS EVENING ENDING THE CRITICAL FIRE WEATHER CONDITIONS FOR TODAY. A SOUTHWEST BREEZE WILL CONTINUE THROUGH THE NIGHT PROMOTING A POOR RELATIVE HUMIDITY RECOVERY ON THE RIDGES. ANOTHER DRY AND WINDY DAY IS THEN EXPECTED ON WEDNESDAY...BUT HIGH CLOUDS AND SOME MOISTURE RETURN SHOULD KEEP HUMIDITY VALUES ABOVE CRITICAL THRESHOLDS. $$ ABE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this red flag warning went out at Apr 6, 1:00 AM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Apr 6, 1:00 AM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 100 AM EDT TUE APR 6 2010 .SHORT TERM.../THE REST OF TONIGHT/ OVERALL THE FORECAST FOR THE REST OF TONIGHT IS IN VERY GOOD SHAPE AND RIGHT ON TRACK. THE ONE EXCEPTION IS TONIGHTS TEMPERATURES. WITH DEWPOINTS STILL IN THE LOW TO MID 50S...AND IN SOME CASES THE LOWER 60S...AROUND EASTERN KENTUCKY...AND WITH TEMPERATURES GENERALLY IN THE MID 70S...IT SIMPLY DOES NOT LOOK LIKE THE PREVIOUSLY FORECAST LOWS WILL BE ATTAINABLE TONIGHT. WITH THAT IN MIND...INCREASED HOURLY TEMPERATURES THROUGH 12Z PER THE TRENDS OBSERVED OVER THE PAST SEVERAL HOURS. THE NEW LOW TEMPERATURES FOR TONIGHT WILL BE IN THE LOW TO MID 60S...WITH A FEW LOCATIONS SEEING UPPER 60S...ACROSS THE MAJORITY OF THE FORECAST AREA. THE NEWLY UPDATED ZONE FORECAST TEXT PRODUCT HAS ALREADY BEEN ISSUED. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /THE REST OF TONIGHT/ THE PRIMARY CHANGE TO THE ZONES WAS TO REMOVE THE PREVIOUS LATE AFTERNOON AND EARLY EVENING FORECAST PERIOD. WILL CONTINUE TO MONITOR HOURLY OBS TO DETERMINE WHETHER OR NOT A FURTHER UPDATE WILL BE NEEDED. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT THROUGH TUESDAY/ WEAK SFC FRONTAL BOUNDARY IS STRETCHED ACROSS THE AREA THIS AFTERNOON WITH LITTLE TO DISTINGUISH IT OTHER THAN A DEW POINT GRADIENT. WE HAVE REACHED OUR CONVECTIVE TEMPERATURE AND AN ENHANCED CU FIELD IS IN PLACE ALONG AND JUST SOUTH OF THIS BOUNDARY. HOWEVER...THERE IS A SLIGHT INCREASE IN MID LEVEL TEMPS THAT HAS INHIBITED CONVECTION THUS FAR. THIS SHOULD CHANGE WITH APPROACH OF WEAK SHORT WAVE ENERGY. NOT SURE HOW WIDESPREAD CONVECTION WILL BE ATTM...BUT THINKING IS THAT WE CAN EXPECT AT LEAST SOME ISOLD TO AT TIMES SCATTERED CONVECTION THROUGH THE LATE AFTERNOON HOURS. ONE OR TWO STORMS COULD BECOME STRONG SHOULD CONDITIONS BE JUST RIGHT. OTHERWISE...SFC BOUNDARY CONTINUES TO LIFT TO THE NORTHEAST AS SHORT WAVE EXITS THE AREA LATER THIS EVENING. THEREAFTER...BROAD UPPER LEVEL RIDGING AND SFC HIGH PRESSURE OVER THE ATLANTIC COAST WILL PROVIDE FAIR WEATHER FOR THE REMAINDER OF THE SHORT TERM. HOWEVER... A TIGHTENING SFC GRADIENT AHEAD OF AN APPROACHING STORM SYSTEM WILL BE THE CATALYST FOR NEAR BREEZY CONDITIONS...AND FAIRLY STRONG WIND GUSTS ON TUESDAY. FOR TEMPS...ONLY HAD A RIDGE VALLEY SPLIT FOR OUR MOST SHELTERED EASTERN VALLEYS TONIGHT AS A SOUTHERLY GRADIENT WIND SHOULD HELP KEEP THE BOUNDARY LAYER FAIRLY WELL MIXED OVERNIGHT. BOTTOM LINE THERE WERE LITTLE IF ANY CHANGES TO INHERITED TEMPS. .LONG TERM.../TUESDAY NIGHT THROUGH MONDAY/ THE MODELS ARE IN GOOD GENERAL AGREEMENT WITH AN UPPER LOW OVER THE CENTRAL PLAINS AND A TROUGH EXTENDING SOUTH INTO WEST TEXAS. THIS IS OUR NEXT BIG WEATHER MAKER AS THE TROUGH MOVES TO THE EAST AND A COLD FRONT MOVES ACROSS EASTERN KENTUCKY ON THURSDAY. DECIDED TO SPEED THE SYSTEM UP A LITTLE AS THE FORECAST WAS A LITTLE BEHIND THE MEAN SOLUTION. THE SREF AND GEM WERE THE FASTEST MODELS AND ARE ACTUALLY A LITTLE QUICKER THAN WHAT IS REFLECTED IN THE GRIDS. SINCE THIS SYSTEM IN MOVING THROUGH THE AREA SO FAST...HYDROLOGICAL ISSUES ARE NOT A CONCERN. THE TROUGH WILL MOVE QUICKLY THROUGH THE AREA AND BRING SOME NORTHWESTERLY UPPER FLOW. THERE WILL BE SOME WRAP AROUND BEHIND THE FRONT AND A COUPLE OF SHORT WAVES WILL RESULT IN SHOWERS LINGERING THROUGH FRIDAY. THE REST OF THE PERIOD IS DRY AS HIGH PRESSURE SETS IN. THE MODELS REALLY DIVERGE AT THE END OF THE PERIOD...BUT IT IS OVER THE WEST COAST AND DOES NOT AFFECT THE FORECAST OVER EASTERN KENTUCKY. USED A BLEND OF THE MOS AND MODEL OUTPUT FOR THE TEMPERATURE FORECAST. IN GENERAL...MOS IS NOT TOO BAD...JUST NEEDED A FEW TWEAKS. && .AVIATION.../06Z TO 06Z/...UPDATED VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. CAN NOT RULE OUT LLWS OVERNIGHT...WITH STRONGER WINDS EXPECTED JUST OFF THE SURFACE. HOWEVER...AT THIS POINT...THINK THERE WILL BE ENOUGH MIXING IN THE LOWER LEVELS TO KEEP THE SHEAR BELOW THE THRESHOLD. ONCE MIXING IN THE LOWER LEVELS BECOMES DEEPER AND MORE PRONOUNCED LATE TUESDAY MORNING...S TO SW WINDS WILL INCREASE TO 10-15 KNOTS AROUND 15Z...WITH GUSTS OF 20-25 KNOTS. THE WINDS WILL DIMINISH AROUND 23Z AS SUNSET APPROACHES. && .JKL WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...RAY/AR LONG TERM....JJ AVIATION...HAL
Hazardous weather outlook, Apr 5, 11:50 PM EDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1150 PM EDT MON APR 5 2010 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-070700- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 1150 PM EDT MON APR 5 2010 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL BRING AN ENHANCED THREAT FOR WILDFIRES ON TUESDAY AND TUESDAY EVENING. THERE IS A CHANCE OF THUNDERSTORMS FROM WEDNESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JJ/AR
In the hours before
Local storm report, Apr 5, 11:09 PM EDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
1109 PM EDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL FLEMINGSBURG 38.42N 83.74W
04/05/2010 E1.75 INCH FLEMING KY BROADCAST MEDIA
GOLFBALL SIZE HAIL REPORTED BY BROADCAST MEDIA IN
FLEMINGSBURG.
0736 PM HAIL FLEMINGSBURG 38.42N 83.74W
04/05/2010 E1.00 INCH FLEMING KY TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN FLEMINGSBURG
0815 PM HAIL EWING 38.43N 83.86W
04/05/2010 E0.88 INCH FLEMING KY PUBLIC
0835 PM HAIL EWING 38.43N 83.86W
04/05/2010 E1.75 INCH FLEMING KY TRAINED SPOTTER
GOLF BALL SIZE HAIL REPORTED IN EWING BETWEEN 835 AND 840
PM.
0844 PM HAIL WALTZ 38.32N 83.44W
04/05/2010 E1.75 INCH ROWAN KY PUBLIC
GOLFBALL SIZE HAIL WAS REPORTED NORTH OF A LINE FROM
WALTZ TO TRIPLETT BETWEEN 840 AND 900 PM.
&&
ARThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 8:08 PM EDT | Severe Thunderstorm Warning | JKL | Fleming | 52 min |
| Apr 5, 8:16 PM EDT | Tornado Warning | JKL | Fleming | 44 min |
| Apr 5, 8:36 PM EDT | Areal Flood Advisory | JKL | Fleming | 2 hr |
| Apr 5, 8:44 PM EDT | Severe Thunderstorm Warning | JKL | Rowan | 31 min |
| Apr 5, 8:53 PM EDT | Tornado Warning | JKL | Rowan | 19 min |
| Apr 5, 9:06 PM EDT | Severe Thunderstorm Warning | JKL | Elliott | 24 min |
| Apr 6, 6:26 PM EDT | Fire Weather Watch | JKL | Floyd, Johnson, Knott, Letcher, Martin, Pike | 8 hr |
Nearby
Red Flag Warnings in Kentucky, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.